Alert archive / Colorado / Fire Weather Watches in 2021

Fire Weather Watch 20, NWS Pueblo, CO

October 7, 20219 counties in Colorado

NWS Pueblo, CO issued this fire weather watch at Oct 7, 2021, 2:58 PM MDT for 9 counties in Colorado. It took effect at Oct 9, 2021, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 7, 2021, 2:58 PM MDT (20:58 UTC)
In effect from
Oct 9, 2021, 12:00 PM MDT
Expired
Oct 8, 2021, 2:44 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2241 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

770 
WWUS85 KPUB 072058
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
258 PM MDT Thu Oct 7 2021

...Fire Weather Watch is in effect from 12 pm mdt until 8 pm mdt 
Saturday for gusty winds, low relative humidity, dry fuels, for 
Fire Weather Zones 227, 228, 231, 232, 233, 234, 235, 236, 237, 
which includes El Paso, Pueblo, Crowley, Kiowa, Otero, Bent,
Prowers, Las Animas, and Baca counties...

COZ227-228-231>237-081300-
/O.NEW.KPUB.FW.A.0020.211009T1800Z-211010T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
258 PM MDT Thu Oct 7 2021

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 227...228...231...232...233...234...235...
236 AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Saturday afternoon through Saturday evening.

* Affected Area...Fire Weather Zones 227...228...231...232... 
  233...234...235...236 and 237.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Conditions will be favorable for rapid fire spread 
  and growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

CS
2 follow-up statements
030 
WWUS85 KPUB 080953
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
353 AM MDT Fri Oct 8 2021

...Fire Weather Watch is in effect from 12 pm mdt until 8 pm mdt
Saturday for gusty winds, low relative humidity, dry fuels, for
Fire Weather Zones 227, 228, 231, 232, 233, 234, 235, 236, 237,
which includes El Paso, Pueblo, Crowley, Kiowa, Otero, Bent,
Prowers, Las Animas, and Baca counties...

COZ227-228-231>237-090200-
/O.CON.KPUB.FW.A.0020.211009T1800Z-211010T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
353 AM MDT Fri Oct 8 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 227...228...231...232...233...
234...235...236 AND 237...

* Affected Area...Fire Weather Zones 227...228...231...232... 
  233...234...235...236 and 237.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Conditions will be favorable for rapid fire spread 
  and growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
264 
WWUS85 KPUB 082044
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
244 PM MDT Fri Oct 8 2021

...Red Flag Warning is in effect from noon to 8 PM MDT Saturday 
for gusty winds, low relative humidity, and dry fuels, for Fire 
Weather Zones 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 
236, and 237, which includes El Paso, Pueblo, Huerfano, Crowley, 
Kiowa, Otero, Bent, Prowers, Las Animas, and Baca counties...

COZ227-228-231>237-091300-
/O.UPG.KPUB.FW.A.0020.211009T1800Z-211010T0200Z/
/O.NEW.KPUB.FW.W.0035.211009T1800Z-211010T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
244 PM MDT Fri Oct 8 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
227...228...231...232...233...234...235...236 AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from noon to 8 PM MDT Saturday. The Fire Weather Watch is 
no longer in effect.

* Affected Area...Fire Weather Zones 227...228...231...232... 
  233...234...235...236 and 237.

* Winds...Southwest to west 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 to 15 percent.

* Temperatures...In the upper 70s to the 80s.

* Impacts...Conditions will be favorable for rapid fire spread 
  and growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected to occur. A combination of strong winds, low 
relative humidity, and warm temperatures can contribute to extreme
fire behavior.

&&

$$

COZ226-229-230-091300-
/O.NEW.KPUB.FW.W.0035.211009T1800Z-211010T0200Z/
Northern El Paso County Including Monument and Black Forest-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
244 PM MDT Fri Oct 8 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
226...229 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from noon to 8 PM MDT Saturday.

* Affected Area...Fire Weather Zones 226...229 and 230.

* Winds...Southwest to west 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 to 15 percent.

* Temperatures...In the upper 60s to the middle 70s.

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected to occur. A combination of strong winds, low 
relative humidity, and warm temperatures can contribute to extreme
fire behavior.

&&

$$

Cohen

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Oct 7, 12:01 PM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Oct 7, 12:01 PM MDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1201 PM MDT Thu Oct 7 2021

.UPDATE...
Issued at 941 AM MDT Thu Oct 7 2021

Bumped up temperatures a few degrees for this morning and the
remainder of the day as we're seeing some decent mixing occuring
across the region. The airmass remains dry and with amply
clear/sunny skies, we should warm up quickly into the 70s-80s
across much of the region.

&&

.SHORT TERM...(Today and tonight)
Issued at 338 AM MDT Thu Oct 7 2021

The upper-level disturbance continues to propagate to the northeast,
leaving us with fairly calm weather for today. Southwest flow will
dominate the area aloft today and tonight, serving to increase winds
near the surface while also keeping temperatures mostly steady with
yesterday and still above average. The plains are expected to climb
into the low-80s while the rest of the area will mostly be in the
70s. While models mostly keep dry air in place, there is an outlier
chance for a rogue shower or two to develop over the mountains this
afternoon, up near the Continental Divide. However, chances of this
are low and impacts would be minimal to none. Temperatures cool off
again tonight, dipping down into the 40s over the plains and
approaching freezing over parts of the higher terrain and mountain
valleys.

.LONG TERM...(Friday through Wednesday)
Issued at 338 AM MDT Thu Oct 7 2021

...Several concerns for this long term forecast period:

1. Marginal/Near Critical Fire Weather conditions Friday.

2. Synoptically evident RED FLAG day Saturday.

3. Strong winds along mtn/plains interface Saturday.

4. Precip possible Sunday primarily Raton Mesa region.

5. Significant Pacific Storm Tuesday/Wednesday...

Friday...

First in a series of Pacific weather systems will begin to impact
the region.

Near critical fire weather conditions will be possible this day as
min RH values will be possible during the afternoon over the plains
and possibly the San Luis Valley (SLV). Wind gusts will likely reach
criteria over the SLV and the far eastern plains.

Max temperatures this day will be quite warm with readings in the
80s plains with temps approaching 90F over the far eastern plains.

Saturday...

Strong west-southwest jet of 120-140 knts will translate over the
state on this day. Dry slotting is noted in the the RH fields aloft
and the combination of the strong downslope will allow temps to
reach into the 80 to lower 90s across the plains. Mixing will allow
for gusty west to southwest winds to occur across the entire region,
and expect RED FLAG conditions to occur on this day, especially
Plains and SLV regions.

Strong downslope along the southern mtn interface will allow for 50
to 70 mph winds to be possible on the immediate east slopes of the
Sangre De Cristo mountains.

A strong cool front will cross the region Saturday night.

Precip will increase over the mtns Saturday afternoon, especially
across the CONTDVD region. Snow will be possible higher elevations
but amounts should be relatively light.

Sunday...

It will be much cooler across the fcst area on this day. Max temps
in the 80s and 90s plains on Sat will be replaced with 60s on
Sunday.

As for precip, deterministic models have backed off on precip across
the region, however quite a few ensemble members still show
relatively high precip chances mainly south of US50. Will have to
continue to monitor trends in guidance to see if precip chances will
remain relatively high over the southern tier. We could see some
decent snow accums at highest elevations over the S Sangres Sunday.

Monday...

We will be in between systems and expect mainly dry and cool weather
this day.

Tuesday and Wednesday...

The 2nd in a series of Pacific storms will affect the region on this
day and into Wednesday.

Although still several days away, guidance continues to show a
intense closed 500 mb circulation moving across the general 4
corners region. Conceptually, this system has the potential to bring
our first significant mountain snows to the region. It is still too
early for details and the exact track of the system still needs to
be determined, and several iterations of model guidance still need
to be carefully analyzed. As it appears now, the plains will likely
see some very strong winds Tuesday while the mtns, especially the
central mountains, will see the best chance of precip with this
event. Stay tuned as this system will have the potential to bring
some high impact weather to the region on this day and possibly
lasting into Wednesday as wrap-around precip (snow) will be possible
on the Palmer Divide as the storm moves northeast Wednesday
afternoon. \/Hodanish

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1156 AM MDT Thu Oct 7 2021

Today - Tonight...VFR. Not seeing any sensible weather issues the
next 24-hours across the region. Light winds throughout the period
as well with some passing high level clouds. High confidence.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HEAVENER
SHORT TERM...GARBEROGLIO
LONG TERM...HODANISH
AVIATION...HEAVENER
Hazardous weather outlook, Oct 7, 9:19 AM MDT, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
919 AM MDT Thu Oct 7 2021

COZ058>089-093>099-081530-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
919 AM MDT Thu Oct 7 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

For Friday, near critical fire weather conditions will be possible
over the plains and San Luis Valley due to gusty southwest winds
and low humidity values.

For Saturday, critical fire weather conditions will be possible
across the plains and San Luis Valley due to strong southwest
winds and low humidity values. In addition, wind gusts to 40 to 60
mph will be possible on the lee of the southern mountains.

For Sunday, some snow accumulations will be possible at the
highest elevations of the southern Sangre De Cristo mountains.

For Tuesday and Wednesday, a strong Pacific storm will likely
affect the central Rocky Mountain region. The exact track and
intensity of this storm still needs to be determined, but this
weather system has the potential to bring snow to the mountains
and very strong, possibly damaging, winds from the eastern
mountains through the I-25 corridor onto the eastern Colorado
plains. Wrap around precipitation may affect the Palmer Divide
Tuesday night. This precipitation will have the potential to be in
the form of snow.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

GARBEROGLIO/HODANISH

Nearby

Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.